Newbie Here! Need Help with Med Switch!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mamalicious
Regular Member


Date Joined Jul 2009
Total Posts : 40
   Posted 7/6/2009 7:55 PM (GMT -7)   
Hi everyone,
 
My name is Holly.  I have had anxiety and have been in therapy for as long as I can remember (since around age 7 or 8).
 
After having PPD in 2002 when my first daughter was born, it went to a whole 'nutha level!  I let it slide and go on until it eventually reached managable proportions.
 
In 2006 I had my second daughter.  As soon as I found out we were expecting I told my OB that I wanted to go home with medication for serious PPD and anxiety.
 
I was on Lexapro for 2 years (various doses depending on my state of mind and what I was dealing with at the time).  I am a full time working mom, by the way.
 
It stopped working for me.  I was back to my bundle of nerves anxious mess.  I have been seeing my psych for at least 6 months now.
 
I take 75 mg of Effexor XR.  After 6 months, I have concluded that it does NOTHING FOR ME and I am getting worse with my anxiety.  I have developed a TMJ disorder and clench my jaw constantly.  I have a night guard (made by my dentist) that I wear most of the time (even at work).  I also have 1mg of Xanax PRN.  At one point, I was at 2mg 3x's a day.  I asked to dose back because I didn't want a habit I couldn't get out of.
 
Here is my question:  I see Psych tomorrow and and asking for a med switch.
 
Has anyone switched from Effexor to something else with success?  All I have heard is HORROR stories from w/d.  I can go through it if it is going to be worth it in the end.
 
I have a migraine and terrible stress and anxiety every single day.  I'm so sick of living like this and it isn't fair to my family.
 
Can anyone share their wisdom?  My appointment is at 10am tomorrow.
 
Any words will help,
Holly
 
 
 
 
Holly
 

Allestaria
Regular Member


Date Joined Mar 2009
Total Posts : 341
   Posted 7/6/2009 11:00 PM (GMT -7)   
Hi Holly,

Well I can't say any w/d is going to be easy. A switch is a switch. And everyone is different. I had no trouble switching meds when I used to take them.

The only advice is up your Xanex to help with the withdrawl effects and wing yourself slowly. If it takes 2 months so be it. If you notice your doing fine on say 3/4 pill then reduce it a small amount more but do it slowly that way the side effects from winging off are not to bad.

Take it slow and easy and rely on your Xanex for support until you start on the next one. Effexor isn't for everyone. So a new med is a good idea. Maybe Celexa it is like Lexapro . Lexapro is just a new "cleaner" version.

What cleaner means I have no idea. Its just how the doc explained it to me..lol

Celexa worked for me except I had weird side effects. Well both my mom and I had the same effects. We had a major case of the "I don't Care". Bad enough I ran someone off the road because they were in the lane I wanted and I didn't care. Lucky for me no one was injured and no report was filed. I even jumped down my bosses throat more then once. And I gained major pounds while on it for about 3 months I think. Can say I enjoyed it while I was allowed to take it. Sure was nice not to give a darn about what was going on.
Doc took me off when I asked him about his. And I was only taking 1/4 a pill.

Talk to the doc and see what he/she has to say. Talk over things. Including what you might see while winging off your current meds.

Take the Xanex it will help a lot with the switch. And don't stress to much about getting attached to it. If it works it works and that is what matters. Most people who are strong and worry about becoming addicted to meds usually don't. Because we are much much more cautious about taking them. And don't 100% depend on them to "fix" whats wrong. Just ease us through.

Take Care
Cary-Ann

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/7/2009 7:30 AM (GMT -7)   

Hello Holly and welcome to HealingWell and the A & P Forum.

If you are switching to a med in the same category you will most likely not have any big issues.  I would suggest talking with your Pdoc about Pristiq as both Effexor and Pristiq are selective serotonin and norepinephrine reuptake inhibitors (SNRIs)

The other SNRI meds may be a choice also and your Pdoc will know which ones these are, Cymbalta is one.

Good luck and know we are here for you.

Kitt

 

 



 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


mamalicious
Regular Member


Date Joined Jul 2009
Total Posts : 40
   Posted 7/7/2009 10:39 AM (GMT -7)   

Hi, thanks so much for the welcome and the responses.  I'm so happy I found you all and am looking forward to talking to people and supporting when I can.

I had a good visit with my psychiatrist today.  I wrote out a list of what was bothering me.  I even told him that I was so anxious that I wanted to chew my arms off (I real feeling I have had, haha!)  I told him about my headaches and my tension (and he said that Effexor can have that side effect).  We gave it a fair enough shake and it's time to get on the med merry go round!

He gave me 3 days worth of 37.5 mg of Effexor XR to take for the next three days.  I am going to begin 20mg of Lexapro first thing in the morning.  Even though it pooped out on me before, he said that there is no reason not to try again.  Maybe the time lapse will help it put my back to happy land.  I had moments of dull, emotionless, shell-of-a-person times, but during high anxiety periods it was exactly what I needed.  I can always back down when serious times of stress are over with.  We all know they come and go!

So, I feel happy today!!!!!!!!!! 

Thank you again for your kind responses.  I work on the computer most of the time and I consider myself a supportive friend and I look forward to getting to know everyone!

 


 
 
 
Holly- GAD, Migraines, TMJ disorder, Thyroid Disease
75 mg Effexor XR, 1mg Xanax PRN, Maxalt, Phenegran, Levothyroxine
 
 


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 7/7/2009 5:01 PM (GMT -7)   
Hey, Holly! I don't have any experience with your a/d. Just wanted to say hello and I'm glad you're taking control. You will find a med that helps and your life will be back to normal! I'll be thinking about you and let us know what the doc says.
Generalized Anxiety Disorder
 
60 mg. Prozac, Ativan as needed.
 
"Education is not the filling of a pail, but the lighting of a fire."

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:52 PM (GMT -7)
There are a total of 2,731,951 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
270 Guest(s), 2 Registered Member(s) are currently online.  Details
NewspaperLover, Fairwind


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer